Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Tulsa, OK

April 29, 2012Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 2012, 1:00 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2012, 1:00 AM CDT (06:00 UTC)
Expired
Apr 29, 2012, 1:45 AM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Osage County, OK, Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 110 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 11:52 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 6.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS54 KTSA 290600
SVRTSA
OKC113-117-290645-
/O.NEW.KTSA.SV.W.0054.120429T0600Z-120429T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT SUN APR 29 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 145 AM CDT

* AT 1256 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NOBLE
  COUNTY...MOVING NORTHEAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3654 9698 3654 9696 3656 9692 3656 9691
      3658 9690 3660 9692 3662 9687 3639 9667
      3633 9691 3633 9703 3633 9704 3651 9704
TIME...MOT...LOC 0601Z 243DEG 27KT 3640 9714

$$
3 follow-up statements
976 
WWUS54 KTSA 290622
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
122 AM CDT SUN APR 29 2012

OKC113-117-290645-
/O.CON.KTSA.SV.W.0054.000000T0000Z-120429T0645Z/
OSAGE OK-PAWNEE OK-
122 AM CDT SUN APR 29 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
PAWNEE AND WESTERN OSAGE COUNTIES...

AT 118 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EASTERN NOBLE
COUNTY...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3654 9698 3654 9696 3656 9692 3656 9691
      3658 9690 3660 9692 3662 9687 3639 9667
      3633 9691 3633 9703 3633 9704 3651 9704
TIME...MOT...LOC 0622Z 250DEG 24KT 3643 9700

$$
472 
WWUS54 KTSA 290635
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 AM CDT SUN APR 29 2012

OKC113-117-290645-
/O.CON.KTSA.SV.W.0054.000000T0000Z-120429T0645Z/
OSAGE OK-PAWNEE OK-
135 AM CDT SUN APR 29 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
PAWNEE AND WESTERN OSAGE COUNTIES...

AT 131 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WESTERN PAWNEE
COUNTY...MOVING NORTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3642 9670 3640 9704 3651 9704 3654 9698
      3654 9696 3656 9692 3656 9691 3658 9690
      3660 9692 3662 9687
TIME...MOT...LOC 0636Z 247DEG 22KT 3645 9693

$$
674 
WWUS54 KTSA 290644
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CDT SUN APR 29 2012

OKC113-117-290654-
/O.EXP.KTSA.SV.W.0054.000000T0000Z-120429T0645Z/
OSAGE OK-PAWNEE OK-
144 AM CDT SUN APR 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE AND WESTERN OSAGE
COUNTIES EXPIRES AT 145 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM!

LAT...LON 3642 9670 3640 9704 3651 9704 3654 9698
      3654 9696 3656 9692 3656 9691 3658 9690
      3660 9692 3662 9687
TIME...MOT...LOC 0644Z 247DEG 22KT 3647 9687

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:06 AM CDT, 54 minutes earlier.

Area forecast discussion, Apr 29, 12:06 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1206 AM CDT SUN APR 29 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SCATTERED CONVECTION HAS DEVELOPED OVER WESTERN AND CENTRAL
OKLAHOMA TONIGHT ALONG AND NORTH OF A FRONTAL BOUNDARY POSITIONED
OVER THE REGION. THIS CONVECTION WILL HAVE THE GREATEST CHANCES OF
AFFECTING NORTHEAST OKLAHOMA TAF SITES. FRONTAL BOUNDARY IS
EXPECTED TO RETREAT NORTHWARD LATE OVERNIGHT AND SUNDAY...WHICH
WILL SHIFT WINDS OUT OF THE SOUTH AT ALL SITES. VFR CONDITIONS
WILL CONTINUE FOR NORTHEAST OKLAHOMA...WITH MVFR CONDITIONS WITHIN
ANY CONVECTIVE DEVELOP AND THEN RETURNING BACK TO VFR CONDITIONS
SUNDAY AFTERNOON/EVENING. FOR SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS...WILL LEAVE VFR CONDITIONS IN THE TAF...THOUGH SOME
EARLY MORNING MVFR CEILINGS COULD BE POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 727 PM CDT SAT APR 28 2012/

DISCUSSION...

LONG RANGE RADAR ECHOES FROM KINX ARE SHOWING HINTS THAT CONVECTION
IS TRYING TO DEVELOP TO THE SW OF OKC. MODEL SOUNDINGS SHOW THE
CAP WEAKENING AROUND AND AFTER 00Z...AND THIS WILL ALLOW FOR MORE
STORM DEVELOPMENT ALONG AND NORTH OF THE FRONT. THE LLJ IS
FORECAST TO STRENGTHEN TO THE SOUTH OF THE FRONT DURING THE
OVERNIGHT...ESPECIALLY OVER SW AND CNTRL OK. AS A RESULT...A
GRADUAL EXPANSION IN CONVECTIVE COVERAGE IS EXPECTED ACROSS N
CNTRL OK LATER THIS EVENING...WITH THIS ACTIVITY SPREADING
GENERALLY E/NE INTO NORTHEAST OK AROUND OR AFTER MIDNIGHT PER THE
MOST RECENT RUNS OF THE HRRR. THE ECMWF AND GFS ENSEMBLE DATA ALSO
SUPPORT THIS AS WELL. I HAVE RAISED POPS BASICALLY FROM THE I-44
CORRIDOR NORTHWARD INTO THE LIKELY CATEGORY. THE HRRR DOES ALSO
HINT THAT ONE OR TWO STORMS COULD REMAIN DISCRETE ON THE SOUTHERN
FRINGE OF THE CONVECTIVE CLUSTER...AND ANY POTENTIAL RIGHT MOVING
SUPERCELL WOULD MOVE MORE EAST THAN NORTH...AND COULD POTENTIALLY
AFFECT THE TULSA METRO AND SURROUNDING AREAS LATER. ANY RIGHT
MOVING SUPERCELL WOULD HAVE AT LEAST LIMITED TORNADO POTENTIAL
GIVEN THE STRENGTHENING 0-1KM SHEAR AND LOW LCLS TONIGHT. UPDATED
TEXT PRODUCTS OUT SHORTLY.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  78  65  80 /  60  50  70  50
FSM   65  84  64  81 /  20  20  30  50
MLC   64  79  66  80 /  20  20  30  30
BVO   61  77  63  79 /  70  60  70  50
FYV   60  80  61  77 /  40  20  40  60
BYV   62  80  61  77 /  30  30  40  60
MKO   63  80  64  79 /  40  30  50  40
MIO   64  79  64  80 /  60  50  70  50
F10   64  78  66  79 /  40  30  50  30
HHW   63  81  65  81 /  10  10  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...20
Hazardous weather outlook, Apr 28, 7:53 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT SAT APR 28 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
753 PM CDT SAT APR 28 2012

...CHANCE OF SEVERE STORMS...INCLUDING THE POTENTIAL FOR AN ISOLATED
TORNADO...FOR TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...ALONG AND WEST OF A TULSA TO MCALESTER LINE.
	ONSET...LATE EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE EVENING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...

THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM SOUTHWEST INTO NORTH
CENTRAL OKLAHOMA THIS EVENING...AND ARE FORECAST TO EVENTUALLY
ORGANIZE INTO ONE OR MORE CLUSTERS TONIGHT AS THEY SPREAD
GENERALLY ALONG AND NORTH OF A STALLED FRONTAL BOUNDARY INTO
NORTHEAST OKLAHOMA. VERY LARGE HAIL TO AROUND 2 INCHES IN DIAMETER AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. IF CELLS CAN REMAIN
MORE DISCRETE ON THE SOUTHERN FRINGE...THEN THERE WOULD BE
POTENTIAL FOR THESE STORMS TO TRACK EAST INTO NORTHEAST OR EAST
CENTRAL OKLAHOMA LATER ON TONIGHT. A LIMITED TORNADO AND VERY
LARGE HAIL THREAT WILL ACCOMPANY ANY SUPERCELL IF IT MANAGES TO
TRACK INTO NORTHEAST OR EAST CENTRAL OKLAHOMA. LOCALLY HEAVY
RAINFALL...WITH AMOUNTS AROUND AN INCH...WILL BE POSSIBLE MAINLY
TO THE NORTH AND WEST OF TULSA. SINCE THE WINDS ALOFT WILL KEEP
STORMS MOVING...AND THERE HAS NOT BEEN MUCH OF ANY ANTECEDENT RAIN
IN THIS AREA AS OF LATE...THE FLASH FLOODING RISK WILL BE LIMITED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...

SEVERAL ROUNDS OF THUNDERSTORMS CAN BE EXPECTED MAINLY ALONG AND
NORTH OF THE STALLED FRONTAL ZONE ACROSS NORTHEAST OKLAHOMA THROUGH
EARLY NEXT WEEK. WHEN ALL IS SAID AND DONE...RAINFALL AMOUNTS
COULD EXCEED 3 INCHES TO THE NORTH AND WEST OF TULSA THROUGH
TUESDAY. STORMS WILL GENERALLY BE TRAINING OVER THE SAME AREAS
OVER THE NEXT FEW DAYS...WHICH COULD LEAD TO FLOODING. THE SEVERE
WEATHER RISK WILL REMAIN LIMITED WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 29, 12:13 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 AM CDT SUN APR 29 2012

OKZ064-290600-
CREEK OK-
1213 AM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CREEK

AT 1213 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF
MILFAY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...SLICK...DEPEW...
SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY AND MANNFORD.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3616 9663 3616 9631 3569 9621 3566 9662
TIME...MOT...LOC 0513Z 243DEG 33KT 3578 9682

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:13 AM CDTSpecial Weather StatementTSACreek47 min
Apr 29, 1:43 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee30 min
Apr 29, 1:47 AM CDTSpecial Weather StatementTSAPawnee43 min
Apr 29, 2:16 AM CDTSpecial Weather StatementTSAPawnee29 min
Apr 29, 2:35 AM CDTSpecial Weather StatementTSAPawnee40 min
Apr 29, 2:43 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee32 min
Apr 29, 3:12 AM CDTSpecial Weather StatementTSAWashington33 min
Apr 29, 4:17 AM CDTSpecial Weather StatementTSAOsage, Washington43 min
Apr 29, 4:29 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.